Alert archive / Vermont / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 22, NWS Burlington, VT

June 26, 2002Lamoille County, Orleans County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 26, 2002, 4:14 PM EDT for Lamoille County, Orleans County, Vermont. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2002, 4:14 PM EDT (20:14 UTC)
Expired
Jun 26, 2002, 5:00 PM EDT
In force
46 min
Issued by
NWS Burlington, VT
Area
Whole counties

Counties Lamoille County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 62 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 262014
SVRBTV
VTC015-019-262100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NWS GRAY ME
411 PM EDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMOILLE COUNTY IN NORTHERN VERMONT
  THIS INCLUDES THE CITY OF MORRISVILLE
  
* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM NEAR MORRISVILLE...MOVING EAST AT 35 MPH. 
  THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BURLINGTON.
$$
JC/JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:25 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 26, 1:25 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
125 PM EDT WED JUN 26 2002

WARM HUMID AMS WL RMN IN PLC THRU TMRW THEREFORE SHWRS/TSTMS WL RMN
IN FCST. CD FNT WL DROP THRU FA TMRW NGT BUT SEEMS TO WASH OUT A
BIT. PREFRONTAL TROF WL PRBLY CREATE MR CNVCTN TMRW THAN CD FNT TMRW
NGT.

FOLLOWING CD FNT SLIGHTLY COOLER AND MUCH DRIER...CLEANER CANADIAN
AIR WL MV OVR FA. THIS WL SET UP A NEARLY PERFECT BEGINNING TO
WEEKEND. HIGH PRES WL BUILD OFF THE COAST BY BEGINNING OF NXT WEEK
RETURNING HOT HUMID AIR TO FA FOR THE BULK OF NXT WEEK.

.BTV...NONE.

MCGILL

In the hours before

Special weather statement, Jun 26, 2:19 PM EDT, 1 hour 55 minutes before
NYZ034-035-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT WED JUN 26 2002

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM FOR ESSEX COUNTY NEW YORK...

THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS
ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED WHICH INCLUDES ESSEX COUNTY NEW
YORK.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE
SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED.  PLEASE REPORT ANY
STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 2:52 PM EDT, 1 hour 22 minutes before
NYZ034-035-VTZ001>012-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
252 PM EDT WED JUN 26 2002

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM FOR ALL OF VERMONT AND ESSEX COUNTY NEW YORK...

THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS
ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF VERMONT AS WELL AS
ESSEX COUNTY NEW YORK.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE
SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED.  PLEASE REPORT ANY
STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:04 PM EDTSevere Thunderstorm WarningBTVFranklin, Lamoille26 min
Jun 26, 3:10 PM EDTSevere Thunderstorm WarningBTVChittenden65 min
Jun 26, 3:41 PM EDTSevere Thunderstorm WarningBTVChittenden, Washington64 min
Jun 26, 3:49 PM EDTSevere Thunderstorm WarningBTVAddison41 min
Jun 26, 3:55 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orange65 min
Jun 26, 4:53 PM EDTSevere Thunderstorm WarningBTVEssex37 min
Jun 26, 5:10 PM EDTSevere Thunderstorm WarningBTVAddison65 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.